|
Twitter
|
Facebook
|
Google+
|
VKontakte
|
LinkedIn
|
Viadeo
|
English
|
Français
|
Español
|
العربية
|
 
International Journal of Innovation and Applied Studies
ISSN: 2028-9324     CODEN: IJIABO     OCLC Number: 828807274     ZDB-ID: 2703985-7
 
 
Wednesday 18 July 2018

About IJIAS

News

Submission

Downloads

Archives

Custom Search

Contact

Connect with IJIAS

  Now IJIAS is indexed in EBSCO, ResearchGate, ProQuest, Chemical Abstracts Service, Index Copernicus, IET Inspec Direct, Ulrichs Web, Google Scholar, CAS Abstracts, J-Gate, UDL Library, CiteSeerX, WorldCat, Scirus, Research Bible and getCited, etc.  
 
 
 

Acute paracetamol poisoning in children: a retrospective study of 42 cases in Sfax General Pediatrics Service


[ Intoxication aigue au paracétamol chez l’enfant: Etude rétrospective de 42 cas dans le service de Pédiatrie Générale de Sfax ]

Volume 17, Issue 1, July 2016, Pages 215–230

 Acute paracetamol poisoning in children: a retrospective study of 42 cases in Sfax General Pediatrics Service

Asma Ghorbel1, Houda LAZREG AREF2, Faiza ESSAFI3, Saif ABID4, Ons BEN JEMAA5, Feriele Messadi Akrout6, and MAHFOUDH7

1 Hygiene Laboratory, Hedi Chaker Hospital, Sfax, Tunisia
2 Biochemistry Laboratory, LR12ES05 Nutrition- Functional Foods and vascular Health, Faculty of Medicine, Monastir, Tunisia
3 Service de Pédiatrie, CHU Hédi Chaker, Sfax, Tunisia
4 Laboratoire d’Hygiène CHU Hédi Chaker, Sfax, Tunisia
5 Laboratoire d’Hygiène CHU Hédi Chaker, Sfax, Tunisia
6 Hygiene Laboratory, Hedi Chaker Hospital, Sfax, Tunisia
7 Service de Pédiatrie, CHU Hédi Chaker, Sfax, Tunisia

Original language: French

Received 13 March 2016

Copyright © 2016 ISSR Journals. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract


Paracetamol is one of the best selling drugs in the world for its analgesic and antipyretic properties. However, before the commoditization of its use and accessibility without a prescription, it appears as innocuous and harmless molecule. The aim of this study was to evaluate the management of patients admitted to general pediatric ward Hedi Chaker Hospital Sfax acute paracetamol poisoning during a period of 6 years from 1 January 2009 until 31 December 2014. A retrospective study has yielded information on 42 patients admitted for acute paracetamol poisoning using a questionnaire involving demographics, clinical history and the support arrangements. The acute paracetamol poisoning accounted for 36% of all drug poisoning and has hit in 95% of children under 5 years with a male predominance (sex ratio 0.9). Self-medication (82%) was the leading cause of accidental poisoning (76%). Hepatic lesions were described in 90% of patients with only transaminase assays. Hepatotoxicity has not been evaluated by blood level paracetamol according to the validated nomograms (Prescott). Abusive treatment with N-acetylcysteine had been established in all patients without the need for dose adjustment of tools. These results show that high consumption of paracetamol and ignorance of its adverse effects promote the occurrence of accidental poisoning in Tunisia. This results in considerable need of upgrading treatment protocols of acute poisoning with this product.

Author Keywords: Paracetamol, Poisoning, N-Acetylcysteine, acetaminophene, Hepatotoxicity.


Abstract: (french)


Le paracétamol est l’un des médicaments les plus vendus au monde pour ses propriétés antalgiques et antipyrétiques. Mais, devant la banalisation de son usage et son accessibilité sans ordonnance, il apparait comme molécule anodine et inoffensive. Le but de ce travail est d’évaluer la prise en charge des patients admis au service de pédiatrie Générale de l’Hôpital Hedi Chaker Sfax pour intoxication aigue au paracétamol durant une période de 6 ans. Une étude rétrospective a permis d’obtenir les informations relatives aux 42 patients admis pour une intoxication aigue au paracétamol à l’aide d’un questionnaire réunissant les caractéristiques démographiques, l’historique clinique ainsi que les modalités de prise en charge. L’intoxication aigue au paracétamol a représenté 36% de l’ensemble des intoxications médicamenteuses et elle a touché à 95% des enfants de moins de 5 ans avec une prédominance masculine (sexe ratio de 0.9). L’automédication (82%) était la cause principale des intoxications accidentelles (76%). Les lésions hépatiques diagnostiquées sur l’élévation des transaminases au niveau sanguin étaient décrites chez 90% des patients. L’hépato toxicité n’a pas été évalué par la parcétamolémie selon les nomogrammes validés (Prescott). Un traitement abusif par N-acétylcystéine avait été instauré chez tous les patients sans avoir recours à des outils d’adaptation posologique. Ces résultats démontrent que la consommation importante du paracétamol et la méconnaissance de ses effets indésirables favorisent la survenue des intoxications accidentelles en Tunisie. Il s’en suit un besoin considérable de la mise à niveau des protocoles thérapeutiques des intoxications aigues à ce produit.

Author Keywords: Paracétamol, Intoxication, N-Acétylcystéine, acétaminophène, hépato toxicité.


How to Cite this Article


Asma Ghorbel, Houda LAZREG AREF, Faiza ESSAFI, Saif ABID, Ons BEN JEMAA, Feriele Messadi Akrout, and MAHFOUDH, “Acute paracetamol poisoning in children: a retrospective study of 42 cases in Sfax General Pediatrics Service,” International Journal of Innovation and Applied Studies, vol. 17, no. 1, pp. 215–230, July 2016.